Alert archive / Louisiana / Coastal Flood Statements in 2007

Coastal Flood Statement 3, NWS Lake Charles, LA

September 12, 2007Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this coastal flood statement at Sep 12, 2007, 11:45 AM CDT for Saint Martin Parish, Louisiana. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2007, 11:45 AM CDT (16:45 UTC)
Expired
Sep 13, 2007, 1:41 PM CDT
In force
26 hr
Issued by
NWS Lake Charles, LA

County Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KLCH 121645
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 AM CDT WED SEP 12 2007

...TROPICAL DEPRESSION #9 HAS FORMED ACROSS THE NORTHWEST GULF...
...TROPICAL STORM WATCH FOR CAMERON TO INTRACOASTAL CITY LOUISIANA...

.TROPICAL DEPRESSION #9 FORMED ACROSS THE NORTHWEST GULF THIS
MORNING SOUTH OF GALVESTON TEXAS...AND IS EXPECTED TO STRENGTHEN
INTO A TROPICAL STORM BY THIS AFTERNOON.  WHILE THERE ARE NO
WATCHES OR WARNINGS IN EFFECT EAST OF INTRACOASTAL CITY...THE
PERSISTENT SOUTHEASTERLY FETCH WILL KEEP TIDES RUNNING ABOUT A
FOOT ABOVE NORMAL TODAY...AND ABOUT ONE AND A HALF FEET ABOVE
NORMAL TONIGHT AND THURSDAY AS THE SYSTEM MOVES INLAND ACROSS
SOUTHEAST TEXAS AND WESTERN LOUISIANA.

LAZ053>055-130300-
/O.NEW.KLCH.CF.S.0003.070912T1645Z-070914T0300Z/
IBERIA-ST. MARY-LOWER ST. MARTIN-
1145 AM CDT WED SEP 12 2007

TIDES LEVELS ARE ALREADY RUNNING ONE FOOT ABOVE NORMAL AT CYPREMORT
PORT LOUISIANA. FOR OVERNIGHT INTO THURSDAY MORNING...EXPECT STORM
TIDES TO RANGE BETWEEN 2 TO 3 FEET ACROSS IBERIA AND SAINT MARY
PARISHES. THE FOLLOWING TABLE SHOWS PREDICTED TIDE LEVELS FOR
VERMILION BAY.

FOR TODAY AND TONIGHT...EXPECT A
HIGH TIDE OF 1.7 FEET AT 5:11 PM
LOW TIDE OF 1.0 FEET AT 11:06 PM.

FOR THURSDAY, EXPECT A
HIGH TIDE OF 1.6 FEET AT 5:15 AM
LOW TIDE OF 0.8 FEET AT 11:29 AM
HIGH TIDE OF 1.7 FEET AT 6:18 PM
LOW TIDE OF 1.3 FEET AT 11:32 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

$$
1 follow-up statement
000 
WHUS44 KLCH 131841
CFWLCH

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT THU SEP 13 2007

...MINOR COASTAL FLOODING STILL POSSIBLE THIS AFTERNOON...

.TIDES WERE ABOUT THREE TO FOUR FEET ABOVE NORMAL OVER SOUTHERN 
LOUISIANA. A SOUTHWEST FETCH IS PUSHING INTO SOUTH CENTRAL
LOUISIANA COASTAL PARISHES AND WILL CONTINUE THROUGH THE AFTERNOON
HOURS. AS THE REMAINS OF HUMBERTO MOVES OFF TO THE NORTHEAST THE
FETCH WILL SHIFT EASTWARD AND TIDES WILL RELAX MOVING QUICKLY BACK
TO NORMAL TIDAL LEVELS BY THIS EVENING.

LAZ053>055-132100-
/O.CAN.KLCH.CF.S.0003.000000T0000Z-070914T0300Z/
/O.NEW.KLCH.CF.W.0001.070913T1841Z-070913T2100Z/
IBERIA-ST. MARY-LOWER ST. MARTIN-
141 PM CDT THU SEP 13 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

...COASTAL FLOOD WARNING CANCELED FOR LOWER ST MARTIN PARISH...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL 
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

TIDES LEVELS ABOUT 3 TO 4 FEET ACROSS IBERIA AND SAINT MARY
PARISHES. TIDES WILL BEGIN TO RELAX LATER TODAY AS THE FETCH FROM
HUMBERTO SHIFTS OFF TO THE EAST.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR
RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND
PROPERTY.

$$

LAZ051-052-132100-
/O.NEW.KLCH.CF.W.0001.070913T1841Z-070913T2100Z/
CAMERON-VERMILION-
141 PM CDT THU SEP 13 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL 
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

TIDES LEVELS ABOUT 3 TO 4 FEET ACROSS CAMERON AND VERMILION PARISHES.
TIDES WILL BEGIN TO RELAX LATER TODAY AS THE FETCH FROM HUMBERTO
SHIFTS OFF TO THE EAST.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR
RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND
PROPERTY.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Sep 12, 7:48 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 12, 7:48 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 AM CDT WED SEP 12 2007

.UPDATE...

CONCUR WITH HGX AND WILL ISSUE FLASH FLOOD WATCH FOR LOWER
SOUTHEAST TEXAS AND FAR SOUTHWEST LOUISIANA THROUGH THURSDAY
MORNING. WAVES OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER
THE AREA AND LOCALLY HEAVY RAINFALL HAS ALREADY OCCURRED...WITH
RADAR ESTIMATED RAINFALL UP TO 6 INCHES OVER THE MARSHES OF
JEFFERSON COUNTY.

ALSO UPDATED POPS AND TEMPS FOR THE REST OF TODAY.  UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT WED SEP 12 2007/

SHORT TERM...

SURFACE ANALYSIS THIS MORNING SHOWS COLD FRONT HAS BECOME
STATIONARY ALONG A LINE FROM CAMERON TO LAFAYETTE.  TROPICAL LOW
VERY EVIDENT THIS MORNING ON RADAR IMAGERY IN THE WESTERN GULF...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS ROTATING AROUND A POINT
APPROXIMATELY 100 NM SOUTH OF GALVESTON. SURFACE OBSERVATIONS SHOW
WINDS HAVE BEEN GUSTING AS HIGH AS 30 KNOTS AT SOME OF THE
OFFSHORE BUOYS AND RIGS.  SATELLITE IMAGERY INDICATES DEEP
CONVECTION REMAINS LIMITED BUT CONTINUES TO SLOWLY INCREASE...AND
THERE IS SOME POTENTIAL FOR THIS SYSTEM TO DEVELOP INTO A TROPICAL
DEPRESSION PER NHC BEFORE LANDFALL ON THE TEXAS COAST TONIGHT OR
TOMORROW.

REGARDLESS OF DEVELOPMENT...DEEP TROPICAL MOISTURE CONSISTING OF
PWATS APPROACHING 2.5 INCHES CONTINUES TO BE PUMPED INTO THE AREA
ON STRONG SOUTHEASTERLY FLOW ALONG THE EASTERN SIDE OF THE AREA
OF LOW PRESSURE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER THE COASTAL WATERS THIS MORNING AND HAVE ALREADY MOVED
ONSHORE IN SOUTHWESTERN ZONES. COLD FRONT IN TURN WILL WEAKEN AND
PUSH SLOWLY NORTHWARD TODAY...AND WITH MOISTURE BEING ADVECTED UP
AND OVER THE BOUNDARY EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS AREAWIDE. LOWEST POPS WILL BE ACROSS NORTHERN ZONES
WHERE SLIGHTLY DRIER AIR WILL REMAIN IN PLACE THIS MORNING BEFORE
MOISTENING UP LATER TODAY. LOCALIZED HEAVY RAINFALL A CONCERN
TODAY BUT FLASH FLOOD GUIDANCE STILL HIGH MOST AREAS EXCEPT FOR
LOWER SOUTHEAST TEXAS SO WILL NOT ISSUE A WATCH AT THIS TIME.

MOS GUIDANCE HAS HIGH CHANCE TO CATEGORICAL POPS EACH PERIOD
THROUGH FRIDAY AND SEE NO REASON TO ARGUE WITH CONTINUED DEEP
TROPICAL MOISTURE AND A WEAKNESS ALOFT. CONVECTION MAY WANE A TAD
THIS EVENING BEFORE INCREASING OVERNIGHT INTO TOMORROW ONCE
AGAIN...WITH A REPEAT PERFORMANCE ON THURSDAY NIGHT INTO FRIDAY.
HPC GUIDANCE SHOW RAINFALL TOTALS THROUGH FRIDAY MAY APPROACH 3 TO
5 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS SOUTHWESTERN ZONES
WITH LESSER AMOUNTS ELSEWHERE. THUS A FLOOD WATCH MAY BE NECESSARY
AT SOME POINT FOR LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN
LOUISIANA.

LONG TERM...

CONDITIONS EXPECTED TO DRY OUT SOMEWHAT OVER THE WEEKEND INTO
EARLY NEXT WEEK AS A WEAK COLD FRONT BACKDOORS INTO THE AREA PER
GFS. NO SIGNIFICANTLY COOLER AIR BEHIND THIS FRONT AS LOWS WILL
ONLY DROP A FEW DEGREES...AND HIGHS WILL ACTUALLY BE WARMER DUE TO
THE DRIER AIR FILTERING INTO THE REGION AND MID LEVEL RIDGE
BUILDING OVERHEAD. RAIN CHANCES TO RETURN BY MIDWEEK AS ONSHORE
FLOW ESTABLISHES ITSELF ONCE AGAIN.

AVIATION...

IFR CONDITIONS ONGOING AT KBPT/KLCH...WHERE +RA WAS ALSO
REPORTED... WHILE MVFR WAS REPORTED AT KAEX. VFR CONDITIONS LOOK
FEW AND FAR BETWEEN TODAY AS COPIOUS MOISTURE STREAMING OUT OF
THE DISTURBANCE OVER THE WRN GULF INTERACTS WITH THE COOL FRONT
STALLED OUT OVER THER REGION AND PRODUCES WIDESPREAD
RW/TRW...ESPECIALLY AFTER SUNRISE. ONGOING CONVECTION OVER THE
SWRN ZONES WILL CONTINUE TO IMPACT THE SWRN
TERMINALS...KBPT/KLCH...THROUGH SUNRISE.

25

MARINE...

BUOY 42035 REPORTING WINDS OF 18 KNOTS GUSTING TO 21 KNOTS WITH
WAVES OF 3.6 FEET THIS MORNING. MSAS AND LAPS ANALYSIS INDICATES
WINDS HAVE INCREASED INTO SCEC RANGE ACROSS SOUTHWESTERN COASTAL
WATERS DUE TO PRESSURE GRADIENT ASSOCIATED WITH TROPICAL LOW. HAVE
THUS RAISED SCEC FLAGS FOR TODAY IN THESE AREAS. SOME WIND GUSTS
AT OFFSHORE BUOYS AND RIGS HAVE BEEN OVER 25 KNOTS THIS MORNING.
GUSTY ONSHORE WINDS AND WIDESPREAD SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THROUGH FRIDAY BEFORE DRIER WEATHER AND OFFSHORE FLOW
DEVELOPS OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  73  85  74 /  80  60  70  50
KBPT  82  72  85  75 /  80  60  70  50
KAEX  85  71  85  72 /  50  60  70  50
KLFT  85  73  85  73 /  70  60  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     CALCASIEU...AND CAMERON.

TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
     FROM 20 NM TO 60 NM...AND COASTAL WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.

&&

SHAMBURGER
Hazardous weather outlook, Sep 12, 11:08 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 AM CDT WED SEP 12 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131615-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1108 AM CDT WED SEP 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TROPICAL DEPRESSION-9 HAS FORMED IN THE WESTERN GULF. THIS SYSTEM
WILL MOVE NORTHWARD AND WILL MAKE LANDFALL BY THIS EVENING ALONG
THE TEXAS COAST. HEAVY RAINS ARE EXPECTED OVER THE NEXT SEVERAL DAYS
WITH SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA EXPECTED TO RECEIVE
FIVE INCHES AREA WIDE TODAY AND AGAIN TOMORROW. RAINFALL TOTALS
OF 15 INCHES WILL BE POSSIBLE IN SOME LOCATIONS THROUGH THIS ENTIRE
EVENT. TIDES ALONG THE COAST TONIGHT AND TOMORROW ARE EXPECTED TO
RANGE FROM THREE TO FOUR FEET ABOVE NORMAL FROM HIGH ISLAND TO
CAMERON PARISH

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEE DAY ONE FOR WEATHER...FRONTAL PASSAGE EXPECTED LATE SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:55 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more41 hr

Nearby

Coastal Flood Statements in Louisiana, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.